Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 12, 2021, 8:38 PM CDT for 5 counties in Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 12, 2021, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WWUS84 KMOB 130138
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
838 PM CDT Sat Jun 12 2021
ALZ051>056-059-261-262-MSZ067-076-130230-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Escambia AL-Washington AL-Mobile Inland AL-Greene MS-
Wayne MS-
838 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHEASTERN MOBILE...SOUTHWESTERN CHOCTAW...
NORTHWESTERN BALDWIN...WASHINGTON...CLARKE...NORTHWESTERN ESCAMBIA...
SOUTHERN WILCOX...CENTRAL CONECUH...EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles northeast of Crandall to 8 miles northeast of
Saint Stephens to 4 miles east of Beatrice, and moving south at 30
mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Chatom,
McCullough, Peterman, Wagarville, Saint Stephens, Leroy, Deer Park,
Uriah, Whatley, Tibbie, Mount Vernon, Calvert, Millry, Castleberry
and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8793 3196 8699 3116 8694 3104 8793
3130 8864 3188 8854 3189 8848 3190 8847
3211 8845
TIME...MOT...LOC 0138Z 357DEG 27KT 3202 8844 3163 8796 3173 8713
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:52 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 6:52 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 652 PM CDT Sat Jun 12 2021 .AVIATION... 00Z issuance...VFR conditions will prevail through much of the period with showers and thunderstorms developing again during the day on Sunday. Lower ceilings and visibilities are possible in and around the storms. /13 && .PREV DISCUSSION... /issued 401 PM CDT Sat Jun 12 2021/ NEAR TERM UPDATE /Now Through Sunday/...An upper level trough continues to reside over the southeastern U.S. today into Sunday. This helps promote northwesterly flow aloft today, becoming northerly by Sunday as upper level ridging to the west shifts slightly east. A surface trough over the southeastern U.S. may gradually attempt to close off into an area of low pressure by Sunday over GA or just offshore the GA coastline, and a weak/diffuse surface boundary dropping south across the CWA today helps to shift surface winds from westerly to northwesterly by the evening hours. Isolated shower and thunderstorm activity continues to increase in coverage across portions of the CWA. Expect these to continue to exhibit a more pop up nature with storms generally lasting an hour or so before collapsing and repeating the cycle. Our environment is ripe for strong updrafts and downdrafts in storms this afternoon and evening. Latest mesoanalysis shows generally 4,000 to 5,000j/kg of SBCAPE has developed over the region amidst surface temperatures in the upper 80's and lower 90's, and surface dewpoints in the middle 70's along with steep low level lapse rates over 8C/km. Likewise, our MLCAPE is high generally between 3,000 to 3,500j/kg. Shear is rather marginal, with around 15 to 20kts effective shear present, however may eventually support some local organization of convection into loose linear segments by this evening (particularly when shear is "maximized" closer to sunset as the LLJ picks up in intensity). PWAT's remain in the 1.7 to 2.0 inch range, and as such strong precip loading should be expected with any storms today. DCAPE values generally range in the 1,000 to 1,200j/kg range this afternoon and evening, supporting the notion for wet microbursts with any storms. Main hazards today continue to be locally damaging wind gusts, heavy rainfall, and frequent lightning. A marginal risk for severe thunderstorms remains in place for all of the CWA by the SPC. By tonight, convection should gradually fade in intensity and coverage to isolated to perhaps scattered showers and storms at times. By daybreak Sunday, at best isolated showers and storms should remain. Temperatures overnight tonight will bottom out in the lower to middle 70's. Sunday will feature generally a similar evolution to Saturday, with convection increasing in coverage during the afternoon and evening hours and another shot at some wet microbursts. There may be some slightly increased shear to around 20 to 25kts Sunday, which may help with storm organization a bit. Generally the same thermodynamic environment remains, but could be modified some if enough convective overturning can occur Saturday. Same hazards are expected with storms Sunday, including locally damaging wind gusts, heavy rainfall, and frequent lightning. High temperatures Sunday should top out in the upper 80's to lower 90's. A MODERATE risk of rip currents remains in place today, becoming LOW risk on Sunday. MM/25 SHORT TERM /Sunday night Through Tuesday night/...The mid/upper level shortwave just east of the area continues to slowly progress southeastward and weaken as the larger trough digs southward over the eastern Conus. The large upper high pressure area centered over the Four Corners region will remain stationary. Northerly to northeasterly (at times) winds aloft persist over the region through the short term between these systems. Drier mid/upper air on the backside of the digging eastern Conus trough filters into much of Deep South on Monday into Tuesday. PWATs slowly trend downward through the period, from around 2.0 inches area-wide Sunday night to between 0.75 to 1.5 inches by late Tuesday night. Down in the lower levels, the local area remains on the western periphery of a weak surface trough sliding through the Southeast while a weak surface ridge encompasses much of the Gulf. Another weak surface trough will setup along the Eastern Seaboard Tuesday and Tuesday night due to the aforementioned digging trough. Moisture in the lower levels lingers across much of the area through Monday, followed by a slight decrease on Tuesday. Showers and storms will likely still be ongoing as we head into the Sunday night timeframe, but will dwindle in coverage throughout the evening hours. Precipitation coverage on Monday will not be quite as high as what we will see over the weekend, but there will still be scattered showers and storms throughout the afternoon given the lingering surface trough and ample moisture. Precipitation coverage on Tuesday will mainly be confined to scattered showers and storms across the southern half of the forecast area, with isolated across the northern half. Temperatures both Sunday and Monday nights will only fall into the low to mid 70s areawide. High temperatures both Monday and Tuesday will soar into the low to mid 90s. Dewpoints will unfortunately remain in the 70s on Monday, so heat indices will creep back up into the 102-107° range. The somewhat lower dewpoints on Tuesday will result in heat indices in the 98-103° range. /22 EXTENDED TERM /Wednesday Through Saturday/...The upper ridge over the western CONUS and upper trough over the east coast will largely prevail. The drier air will continue to filter into the region from the north through midweek, so only expecting isolated showers and storms along and south of I-10 on Wednesday with dry conditions area-wide on Thursday. Expecting a typical, summertime diurnal pattern to return late in the week, with daily chances of showers and storms developing over the Gulf and along the coast in the morning spreading inland through the day Friday and Saturday. However, the models are indicating a disturbance entering the Gulf of Mexico, bringing a plethora of moisture along with it to the northern Gulf coast on Saturday. The GFS looks to be further east with this feature moving the rain into the northern central Gulf region, while the ECMWF at this point is targeting to the northwest Gulf. We will monitor this as the forecast unfolds for late next week depending on how this disturbance develops. There could be a big increase in PoPs and associated heavy rain potential as model PWATs increase to be between 2.5-3.0 inches along the Gulf coast. However, it is still too early to know exactly when and where this might occur being at the tail end of the forecast period. Temperatures will be a touch cooler through the extended. /22 MARINE...Light to moderate westerly flow continues over the marine area through Monday, returning to more southwesterly by Tuesday. Small craft should continue to exercise caution this evening over the offshore gulf waters. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 12, 6:03 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
603 PM CDT Sat Jun 12 2021
FLZ203>205-122345-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
603 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 645 PM
CDT...
At 603 PM CDT, the strong thunderstorm was located 6 miles east of
Jay, or 11 miles south of Brewton, moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 8721 3100 8711 3100 8693 3071 8664
3058 8700 3060 8702 3059 8703 3058 8702
3056 8707
TIME...MOT...LOC 2303Z 334DEG 21KT 3094 8704Special weather statement, Jun 12, 6:22 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Sat Jun 12 2021
ALZ056-059-060-FLZ203-205-130000-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
622 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON...NORTHERN
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, the strong thunderstorm was located 13 miles southwest
of River Falls, or 14 miles southwest of Andalusia, moving south at
25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Baker, River Falls and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3089 8639 3074 8679 3121 8699
3137 8652 3099 8635
TIME...MOT...LOC 2321Z 345DEG 20KT 3120 8669Special weather statement, Jun 12, 7:03 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
703 PM CDT Sat Jun 12 2021
ALZ051-053-054-130100-
Clarke AL-Wilcox AL-Choctaw AL-
703 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...CLARKE AND WESTERN WILCOX COUNTIES UNTIL 800 PM
CDT...
At 703 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Panola to 5 miles south of Dug Hill
to near Consul, and moving south at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Pine Hill, Lisman,
Coffeeville, Pennington, Fulton, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8802 3218 8801 3209 8804
3205 8812 3199 8810 3201 8809 3199 8807
3200 8763 3213 8762 3213 8752 3226 8752
3226 8743 3224 8741 3170 8757 3155 8756
3154 8759 3176 8823 3197 8847 3231 8842
TIME...MOT...LOC 0003Z 016DEG 31KT 3286 8825 3243 8800 3225 8750Special weather statement, Jun 12, 7:18 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
718 PM CDT Sat Jun 12 2021
ALZ059-060-FLZ203-205-130100-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
718 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 800 PM CDT...
At 718 PM CDT, the strong thunderstorm was located 11 miles north of
Baker, or 15 miles north of Crestview, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8677 3104 8686 3113 8652 3094 8639
3069 8639
TIME...MOT...LOC 0018Z 312DEG 16KT 3096 8666Special weather statement, Jun 12, 7:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
754 PM CDT Sat Jun 12 2021
ALZ051>055-262-MSZ067-076-130145-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Choctaw AL-
Washington AL-Greene MS-Wayne MS-
754 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE...CHOCTAW...NORTH CENTRAL BALDWIN...
WASHINGTON...CLARKE...SOUTHWESTERN WILCOX...NORTHEASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES UNTIL 845 PM CDT...
At 753 PM CDT, the strong thunderstorms were located along a line
extending from near Toomsuba to 7 miles southwest of Putnam to 5
miles south of Camden, and moving south at 30 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Jackson, Waynesboro, Thomasville, Butler, Frisco City, Grove Hill,
Chatom, Wagarville, Saint Stephens, Leroy, Uriah, Whatley, Tibbie,
Lisman, Millry, State Line, Buckatunna, Silas, Fruitdale and
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3203 8811 3201 8811 3198 8807 3197 8719
3126 8744 3126 8840 3183 8892 3185 8865
3190 8847 3231 8842 3231 8837
TIME...MOT...LOC 0053Z 021DEG 34KT 3243 8856 3193 8810 3192 8731Special weather statement, Jun 12, 8:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
838 PM CDT Sat Jun 12 2021
ALZ051>056-059-261-262-MSZ067-076-130230-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Escambia AL-Washington AL-Mobile Inland AL-Greene MS-
Wayne MS-
838 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHEASTERN MOBILE...SOUTHWESTERN CHOCTAW...
NORTHWESTERN BALDWIN...WASHINGTON...CLARKE...NORTHWESTERN ESCAMBIA...
SOUTHERN WILCOX...CENTRAL CONECUH...EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles northeast of Crandall to 8 miles northeast of
Saint Stephens to 4 miles east of Beatrice, and moving south at 30
mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Chatom,
McCullough, Peterman, Wagarville, Saint Stephens, Leroy, Deer Park,
Uriah, Whatley, Tibbie, Mount Vernon, Calvert, Millry, Castleberry
and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8793 3196 8699 3116 8694 3104 8793
3130 8864 3188 8854 3189 8848 3190 8847
3211 8845
TIME...MOT...LOC 0138Z 357DEG 27KT 3202 8844 3163 8796 3173 8713The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:03 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 57 min |
| Jun 12, 7:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 12, 7:54 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Monroe, Washington | 51 min |
| Jun 12, 8:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 12, 9:22 PM CDT | Special Weather Statement | MOB | Baldwin, Conecuh, Escambia, Mobile, Monroe, Washington | 68 min |
| Jun 12, 9:49 PM CDT | Special Marine Warning | MOB | 116 min | |
| Jun 12, 10:20 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 55 min |
| Jun 12, 10:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 12, 11:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 13, 1:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 13, 1:19 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jun 13, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 13, 3:18 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 13, 5:16 PM CDT | Special Weather Statement | MOB | Washington | 44 min |
| Jun 13, 5:25 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jun 13, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 45 min |
| Jun 13, 6:09 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 2 hr |
| Jun 12, 7:18 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jun 12, 11:08 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Jun 13, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jun 13, 4:37 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Jun 13, 4:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Jun 13, 5:09 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 64 min |
| Jun 13, 5:37 PM CDT | Special Weather Statement | MOB | Stone | 38 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.